Hail, Maricopa
- When
- August 15, 4:35 PM MST
- Where
- Maricopa County, Wickenburg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.967, -112.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 15, 4:00 PM MST, 35 minutes earlier.
AZZ020>028-CAZ030>033-160545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 400 PM MST SUN AUG 15 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... THE ATMOSPHERE IS MORE MOIST AND UNSTABLE OVER THE REGION TODAY COMPARED TO YESTERDAY. AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...WITH LOCALLY HEAVY RAIN...GUSTY WINDS...AND SOME BLOWING SAND OR DUST POSSIBLE. THE THREAT FOR STORMS WILL DECREASE SOMEWHAT OVER THE LOWER DESERT ON MONDAY AS THE WEATHER DISTURBANCE MOVES TO OUR EAST...BUT IT WILL REMAIN UNSTABLE ENOUGH FOR A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING STORMS. THE CHANCE FOR STORMS WILL END OVER FAR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BY TUESDAY ...BUT A SLIGHT CHANCE FOR STORMS WILL CONTINUE OVER SOUTH CENTRAL ARIZONA. IT SHOULD BE DRY OVER THE LOWER DESERT WEDNESDAY THROUGH SUNDAY. TEMPERATURES WILL BE NEAR NORMAL THE NEXT SEVEN DAYS. && .DISCUSSION... ISOLATED SLOW-MOVING THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF OUR FORECAST AREA DURING THE EARLY-MID AFTERNOON. STORMS ARE DEVELOPING IN A MOIST UNSTABLE AIRMASS...AND HAVE BEEN GIVEN A BOOST BY 2 UPPER LEVEL FEATURES: 1) AN UPPER LEVEL JET STREAK APPROACHING FROM BAJA CALIFORNIA AND 2) A WEAK SHEAR ZONE/TROUGH LYING FROM JUST SOUTH OF LAS VEGAS TO THE WHITE MOUNTAINS. ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE CWA...VALID UNTIL 11 PM. FLASH FLOOD WARNING ISSUED EARLIER THIS AFTERNOON FOR THE JOSHUA TREE NATIONAL PARK HAS VERIFIED...WITH AT LEAST 1 ROAD CLOSURE DUE TO FLASH FLOODING. AS OF 345 PM...STORMS WERE OCCURRING OVER EASTERN RIVERSIDE... NORTHERN LA PAZ...SOUTHEAST YUMA...NORTHWEST MARICOPA...AND SOUTHERN GILA COUNTIES. GREATEST CONCENTRATION OF STORMS APPEARS TO BE OVER SW YAVAPAI AND NORTHERN LA PAZ COUNTIES. GIVEN WEAK VERTICAL SHEAR AND WEAK NORTHWESTERLY STEERING FLOW...EXPECT STORMS TO CONTINUE TO PROPAGATE TOWARD THE SOUTHEAST AND AFFECT MUCH OF THE SOUTH CENTRAL DESERT OVERNIGHT...ALBEIT IN A RATHER DISORGANIZED FASHION. SPECIAL 18Z PHOENIX SOUNDING POSSESSED AROUND 1400 J/KG OF CAPE (USING A MAX TEMP OF 100 AND A DEW POINT OF 56)...WITH A LI OF -4 C...WITH AN LFC NEAR THE 700 MB LVL. ALTHOUGH LOCALLY HEAVY RAIN IS THE PRIMARY THREAT...GUSTY WINDS AND BLOWING SAND OR DUST CAN ALSO BE EXPECTED. REMAINDER OF FORECAST LITTLE CHANGED FROM PREVIOUS THINKING. STILL APPEARS THAT SLIGHT CHANCE FOR STORMS WILL EXIST DURING THE AFTN AND EVENING HOURS OVER MUCH OF AZ PTN OF CWA MONDAY...OVER SOUTH CENTRAL AZ TUESDAY...AND OVER THE HIGHER TERRAIN OF SOUTH CENTRAL WEDNESDAY. UPPER JET GIVING BOOST TO STORMS TODAY WILL BE TO OUR SOUTHEAST BY TOMORROW AFTERNOON...BUT WEAK TROUGH PASSING JUST TO OUR NORTH WILL SUPPORT UNSETTLED WEATHER OVER NORTHERN AZ...AND STORMS COULD PROPAGATE SEWD OVER AT LEAST THE NORTHERN PORTION OF OUR CWA. LESS DYNAMIC SUPPORT INDICATED FOR TUESDAY...BUT NORTHWEST FLOW WILL PERSIST...SO RETAINED SLIGHT CHANCE FOR AN EVENING STORM MAINLY OVER SOUTH CENTRAL AZ. SLOW DRYING TREND STILL ADVERTISED OVER THE LOWER DESERT DURING THE NEXT FEW DAYS...WITH NO CAPE LEFT IN DESERT SOUNDINGS BY WEDNESDAY. KEPT TEMPS FAIRLY CLOSE TO NORMAL FOR THIS TIME OF YEAR THROUGH THE NEXT 7 DAYS...WITH COOLEST MAX TEMPS MONDAY IN AREAS EXPECTED TO RECEIVE RAIN...OR AT LEAST OUTFLOW FROM STORMS...THIS EVENING. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH ALL ZONES UNTIL 11 PM TONIGHT. CA...FLASH FLOOD WATCH ALL ZONES UNTIL 11 PM TONIGHT. && DG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1044 AM MST SUN AUG 15 2004 AZZ020>028-CAZ030>033-160635- GREATER PHOENIX AREA-IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHERN GILA/TONTO NF FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 1044 AM MST SUN AUG 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY SUNNY SKIES PREVAILED THIS MORNING ACROSS MUCH OF SOUTHEAST CALIFORNIA AND INTO SOUTHWEST AND SOUTH-CENTRAL ARIZONA. THIS HAS ALLOWED FOR STRONG HEATING AND THE FORMATION OF THUNDERSTORMS...ESPECAILLY OVER THE HIGHER TERRAIN. THE MOIST AND UNSTABLE PATTERN IS EXPECTED TO CONTINUE INTO THIS AFTERNOON AND TONIGHT FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS LIKELY WITH ANY STORM THAT DEVELOPS. IN ADDITION TO THE HEAVY RAINFALL THREAT...THERE WILL BE ISOLATED THUNDERSTORMS THAT MAY PRODUCE STRONG AND GUSTY WINDS...BLOWING DUST...AND BRIEF LOW VISIBILITY. A FLASH FLOOD WATCH WILL LIKELY BE ISSUED BY NOON TODAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Phoenix radar (KIWA), 124 km away, was scanning. The volume nearest the first event began at 23:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415571.